Alert archive / Pennsylvania / Winter Weather Advisories in 2011
Winter Weather Advisory 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 9, 2011, 3:47 AM EST for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Mar 9, 2011, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 3:47 AM EST (08:47 UTC)
- In effect from
- Mar 9, 2011, 7:00 PM EST
- Expired
- Mar 10, 2011, 6:42 AM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WWUS41 KPHI 090847 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 AM EST WED MAR 9 2011 NJZ001-PAZ054-055-092200- /O.NEW.KPHI.WW.Y.0015.110310T0000Z-110310T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 347 AM EST WED MAR 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR A WINTRY MIX OF PRECIPITATION WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST THURSDAY. * LOCATIONS...THE POCONOS AND THE HIGHER TERRAIN LOCATIONS IN SUSSEX COUNTY NEW JERSEY. * HAZARD TYPES...SNOW THAT WILL CHANGE TO SLEET AND FREEZING RAIN' TONIGHT AND PLAIN RAIN IN ALL AREAS BY FRIDAY MORNING. * ACCUMULATIONS...AROUND 1 TO 2 INCHES OF SNOW FOLLOWED BY ONE TO TWO TENTHS OF ICE. GREATEST ACCUMULATIONS IN THE HIGHER TERRAIN. * TIMING...PRECIPITATION MAINLY IN THE FORM OF SNOW SHOULD OVERSPREAD THE AREA THIS EVENING. SNOW MIGHT START LATE THIS AFTERNOON IN THE POCONOS. * IMPACTS...UNTREATED ROADWAYS WILL BECOME SLIPPERY. PLEASE BE CAUTIOUS IF DRIVING OVERNIGHT. THE WORST IMPACTS SHOULD OCCUR AFTER THE EVENING RUSH AND MIGHT STILL AFFECT THE MORNING COMMUTE ON THURSDAY. * WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...MAINLY IN THE LOWER 30S WHILE THE ADVISORY IS IN EFFECT. * VISIBILITIES...BELOW ONE MILE AT TIMES DURING THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
323 WWUS41 KPHI 092048 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EST WED MAR 9 2011 NJZ001-PAZ054-055-101015- /O.CON.KPHI.WW.Y.0015.110310T0000Z-110310T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 348 PM EST WED MAR 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST THURSDAY. * LOCATIONS...THE POCONOS AND THE HIGHER TERRAIN LOCATIONS IN SUSSEX COUNTY NEW JERSEY. * HAZARD TYPES...SNOW THAT WILL CHANGE TO SLEET AND FREEZING RAIN TONIGHT AND PLAIN RAIN IN ALL AREAS BY FRIDAY MORNING. * ACCUMULATIONS...AROUND 1 TO 2 INCHES OF SNOW FOLLOWED BY A TENTH OR TWO OF ICE. GREATEST ACCUMULATION IN THE HIGHER ELEVATIONS. * TIMING...PRECIPITATION MAINLY IN THE FORM OF SNOW SHOULD OVERSPREAD THE AREA THIS EVENING. * IMPACTS...UNTREATED ROADWAYS WILL BECOME SLIPPERY. PLEASE BE CAUTIOUS IF DRIVING OVERNIGHT. THE WORST IMPACTS SHOULD OCCUR AFTER THE EVENING RUSH AND MIGHT STILL AFFECT THE MORNING COMMUTE ON THURSDAY. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOW 30S. * VISIBILITIES...BELOW ONE MILE AT TIMES DURING THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HEAVENER
532 WWUS41 KPHI 100121 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 821 PM EST WED MAR 9 2011 NJZ001-PAZ054-055-101015- /O.CON.KPHI.WW.Y.0015.000000T0000Z-110310T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 821 PM EST WED MAR 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THURSDAY. * HAZARD TYPES...SNOW CHANGING TO SLEET AND FREEZING RAIN THEN TO PLAIN RAIN. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW AND SLEET FOLLOWED BY AROUND A TENTH OF AN INCH OF ICE. GREATEST ACCUMULATIONS IN THE HIGHER ELEVATIONS. * TIMING...A PERIOD OF SNOW DEVELOPING OVERNIGHT THEN MIXING WITH AND CHANGING TO SLEET AND FREEZING RAIN TOWARD MORNING BEFORE CHANGING TO PLAIN RAIN. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY, ESPECIALLY OVER THE HIGHER ELEVATIONS. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOW 30S DURING THE ADVISORY TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET, OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$
635 WWUS41 KPHI 100909 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 AM EST THU MAR 10 2011 NJZ001-PAZ054-055-101300- /O.CON.KPHI.WW.Y.0015.000000T0000Z-110310T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 409 AM EST THU MAR 10 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. * HAZARD TYPES...SNOW AND FREEZING RAIN CHANGING TO PLAIN RAIN. * ACCUMULATIONS...AN INCH OR LESS OF SNOW AND LESS THAN 1/10 INCH OF ICE. GREATEST ACCUMULATIONS IN THE HIGHER ELEVATIONS. * TIMING...SNOW AND FREEZING RAIN WILL BECOME ALL RAIN AROUND OR SHORTLY AFTER DAYBREAK. * IMPACTS...UNTREATED SURFACES COULD BE SLIPPERY...ESPECIALLY OVER THE HIGHER ELEVATIONS. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOW 30S DURING THE ADVISORY TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ RPW
135 WWUS41 KPHI 101142 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 642 AM EST THU MAR 10 2011 NJZ001-PAZ054-055-101245- /O.CAN.KPHI.WW.Y.0015.000000T0000Z-110310T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 642 AM EST THU MAR 10 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. HEAVIER PRECIPITATION HAS MOVED INTO THE ADVISORY AREAS AND ALLOWED TEMPERATURES TO WARM TO ABOVE 32 DEGREES THUS ENDING THE THREAT FOR ANY ACCUMULATING ICE. THERE STILL MAY BE A FEW VERY ISOLATED POCKETS OF FROZEN PRECIPITATION, BUT THESE LOCALIZED AREAS WILL BE SCOURED OUT OVER THE NEXT HOUR. $$ HEAVENER
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 8, 6:52 PM EST, 8 hours 55 minutes earlier.
Area forecast discussion, Mar 8, 6:52 PM EST, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 PM EST TUE MAR 8 2011
.SYNOPSIS...
A HIGH PRESSURE RIDGE OVER THE REGION WILL REMAIN INTO WEDNESDAY
AND THEN LIFT NORTHEAST. LOW PRESSURE WILL LIFT INTO THE OHIO
VALLEY BY THURSDAY MORNING, THEN CONTINUE NORTHEAST SLOWLY INTO
SATURDAY. ITS ASSOCIATED COLD FRONT WILL SWEEP EAST OF OUR AREA
BY FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WE SHOULD BE IN AND OUT OF CIRRUS OVERNIGHT, FIRST FROM A WEAK
SHORT WAVE AND THEN IN ADVANCE OF THE NEXT SYSTEM AS THE H5 RIDGE
CRESTS OVER US. TEMPERATURES ARE A BLEND OF CONTINUITY AND
GUIDANCE, SINCE WE HAVE CONCENTRATED ON THE UPCOMING EVENT. WINDS
SHOULD BE LIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THERE ARE TWO CAMPS TO THE MODEL GUIDANCE, WITH THE 09Z SREF AND
12Z CANADIAN BEING TWO REPRESENTATIVES OF THE CAMP THAT CUTS OFF
THE ADVANCING H5 LOW TO OUR SOUTHWEST AND HAS IT PLAGUE US AT
LEAST THROUGH FRIDAY AS IT LIFTS VERY SLOWLY TOWARD US. THE 00Z
ECMWF, 12Z GFS AND 12Z NAM ARE FURTHER NORTH WITH THE MID LEVEL
SYSTEM. THE 12Z ECMWF HAS COME IN A BIT FURTHER SOUTH THROUGH 00Z
FRIDAY BEFORE IT JOINS THE LATTER CAMP. FOR THE TIME BEING, WE
LEAN TOWARD THAT GROUP OF MODELS WITH THE CAVEAT THAT UNCERTAINTY
REMAINS IN THE FORECAST.
THE MODELS WE ARE ACCEPTING CONTINUE TO SHOW THE INGREDIENTS FOR
HEAVY RAIN (MORE MOVING NORTHWEST) OVER OUR AREA WITH A WINTRY
MIX OF RELATIVELY LIGHT SNOW GOING TO SLEET AND FREEZING RAIN AT
THE ONSET (WEDNESDAY NIGHT) OVER THE FAR NORTHWESTERN ZONES. THIS
HAS TO DO WITH BOTH THE STRONG SURFACE HIGH PRESSURE SYSTEM TO THE
NORTHEAST THAT IS EXPECTED TO TAKE ITS TIME GIVING UP THE GHOST
WEDNESDAY NIGHT INTO THURSDAY MORNING AND THE STRENGTHENING
SOUTHERLY FLOW ABOVE THE BOUNDARY LAYER. NO WINTER WEATHER
ADVISORIES ARE BEING ISSUED AT THIS TIME.
A SURVEY OF FIVE DIFFERENT MODELS/ENSEMBLES OVER TWO RUNS SUPPORTS
THE QPF VALUES WE HAVE BEEN CARRYING IF WE LEAN TOWARD THE HIGHER
END OF THE RANGE. WE DO THAT BECAUSE OF A DEEP MOISTURE PLUME, A
SUPPORTING UPPER JET, A SHARP H5 TROUGH THAT DEVELOPS A NEGATIVE
TILT, GOOD I295 ISENTROPIC LIFT AND FRONTOGENESIS THAT SEEMS TO
BE GETTING STRONGER FROM RUN TO RUN. THE NAM IS NOW BRINGING 1 KM
MUCAPES JUST TO THE EDGE OF OUR FORECAST AREA DURING THE EVENT,
AND WE HAVE MAINTAINED THE MENTION (ISOLATED OR SLIGHT CHANCE) OF
THUNDER SOUTHEAST ON THURSDAY AND EXTENDED IT INTO THURSDAY
EVENING.
FOR NOW, WE END THE EVENT ON FRIDAY AS WE HAVE THE H5 LOW
MEANDERING AWAY FROM US FROM OUR WEST TO OUR NORTH. ALL BETS ARE
OFF IF THE SOUTHERN SOLUTION ENDS UP BEING THE MORE CORRECT ONE.
TEMPERATURES REMAIN CLOSE TO CONTINUITY. WE ALREADY ARE FORECASTING
STEADY OR RISING TEMPERATURES STARTING AT MIDNIGHT WEDNESDAY NIGHT
WITH MINIMUMS INCREASINGLY ABOVE GUIDANCE AS ONE MOVES SOUTH. WE
STAY ON THE WARM SIDE OF GUIDANCE ON THURSDAY BECAUSE WE ARE
BUYING THE SOLUTION THAT KEEPS SURFACE LOW PRESSURE TO OUR WEST
PRIOR TO THE COLD FRONTAL PASSAGE. WE ALSO MAINTAIN A ROBUST WIND
FORECAST THAT DOES NOT (AT THIS POINT) LOOK LIKE IT WILL WARRANT
ANY ADVISORIES DESPITE THE NEGATIVE TILT TROUGH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE ACTIVE WEATHER PATTERN CONTINUES, HOWEVER THE OVERALL FLOW
REGIME IS A RATHER FAST ONE. THE GUIDANCE IS IN FAIRLY GOOD
AGREEMENT TO START OUT BUT THERE IS SOME DIFFERENCES FARTHER OUT IN
TIME REGARDING A POTENTIAL SYSTEM UNDER A RIDGE IN THE PLAINS THAT
NEARS THE EAST COAST LATE IN THIS TIME FRAME. IN ADDITION, A SHORTER
WAVE LENGTH FOR A TIME WILL ALLOW THE SYSTEMS TO ZIP ACROSS THE
NORTHERN TIER OF STATES, HOWEVER THEREAFTER PERHAPS SOME
AMPLIFICATION AND SLOWING MAY TRY AND TAKE PLACE. HPC FAVORED MORE
OF AN EVEN BLEND OF THE ECMWF AND ECMWF ENSEMBLE MEAN THROUGH
SATURDAY, THEN SHIFTED MORE TOWARD A BLEND OF THE GFS AND ECMWF
ENSEMBLE MEAN. WE INITIALIZED THE DATABASE WITH A 50/50 BLEND OF
CONTINUITY AND HPC GUIDANCE BUT THEN MAKE SOME TWEAKS AFTER
ADDITIONAL COLLABORATION.
BASED ON THE ABOVE, AN UPPER-LEVEL TROUGH FROM THE SHORT TERM TAKES
ON SOME NEGATIVE TILT AS IT MOVES ACROSS THE AREA FRIDAY NIGHT. AS
THE SURFACE LOW TRACKS TO OUR NORTH FRIDAY NIGHT INTO SATURDAY, ITS
ASSOCIATED COLD FRONT IS FORECAST TO BE WELL TO OUR EAST. A COOLER
CYCLONIC FLOW ON THE BACKSIDE OF THIS SYSTEM MAY ALLOW FOR SOME LAKE
EFFECT PRECIPITATION. SOME OF THIS MAY REACH THE FAR NORTHWEST ZONES
THEREFORE WILL JUST CARRY A CHC OF SPRINKLES/FLURRIES. THE NEXT
SYSTEM THEN BEGINS TO MOVE FROM THE NORTHERN PLAINS TO THE GREAT
LAKES THROUGH SATURDAY. THIS WILL ALLOW SOMEWHAT OF A BRIEF RETURN
FLOW TO BECOME ESTABLISHED OVER OUR AREA, BRINGING SOME MILDER AIR
TO THE CWA SATURDAY. THE NEXT SYSTEM /MORE OF A CLIPPER/ MOVES
THROUGH SATURDAY NIGHT INTO SUNDAY, HOWEVER THERE LOOKS TO BE LESS
MOISTURE WITH THIS SO WE JUST CARRIED SLIGHT CHC TO LOW CHC POPS
ACROSS MAINLY THE CENTRAL AND NORTHERN ZONES. THE ASSOCIATED COLD
FRONT SHOULD BE EAST OF THE AREA SUNDAY, HOWEVER A SECONDARY COLD
FRONT MAY SURGE INTO OUR CWA LATER SUNDAY. A COOLER NORTHWEST FLOW
MAY ALLOW FOR A RAIN/SNOW SHOWER TO GET INTO THE FAR NORTHWEST ZONES
THEREFORE A SLIGHT CHC POP WAS CARRIED IN THE DATABASE. HIGH
PRESSURE CENTERED OVER EASTERN CANADA IS THEN FORECAST TO BUILD
SOUTHWARD MONDAY BEFORE SLIDING EASTWARD THROUGH TUESDAY. THIS IS
ESPECIALLY WHERE SOME DIFFERENCES COME INTO PLAY AMONG THE GUIDANCE.
A POTENTIAL TROUGH SLIDING UNDERNEATH A RIDGE MAY ALLOW A SURFACE
LOW TO TRACK FROM THE CENTRAL PLAINS LATE SUNDAY AND MONDAY TO THE
MID ATLANTIC TUESDAY. AS OF NOW, A LARGE SURFACE HIGH TO THE NORTH
MAY TEND TO KEEP THIS SYSTEM SOUTHWARD, HOWEVER THERE IS TIMING
DIFFERENCES. FOR NOW GIVEN THE UNCERTAINTY THIS FAR OUT, WE KEPT
POPS UNDER SLIGHT CHC MONDAY NIGHT AND TUESDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
HIGH PRESSURE CENTERED FROM NEW ENGLAND NORTHWARD WILL SLOWLY SLIDE
EASTWARD THROUGH WEDNESDAY EVENING. MEANWHILE, A STORM SYSTEM WILL
CONTINUE TO ORGANIZE ACROSS THE CENTRAL AND SOUTHERN PLAINS AND THEN
TRACK TO THE EAST-NORTHEAST. THE COMBINATION OF THESE SYSTEMS
WILL ALLOW FOR AN EASTERLY FLOW TO OCCUR ACROSS OUR AREA WHICH WILL
STRENGTHEN WITH TIME. THE WIND WILL REMAIN LIGHT TONIGHT THEN
INCREASE TO 10-15 KNOTS ON WEDNESDAY. AS THE ONSHORE FLOW IS
MAINTAINED, THE LOW-LEVEL MOISTURE WILL ALSO BE ON THE INCREASE.
THERE IS LOWER CONFIDENCE ON HOW QUICK THIS RETURN OCCURS DURING THE
DAY WEDNESDAY, HOWEVER IT DOES APPEAR THAT TOWARD EVENING LOWER
CEILINGS /SUB-VFR/ SHOULD BE OVERSPREADING THE AREA. FOR NOW, WE
GRADUALLY INCREASED AND LOWERED THE CLOUDS THROUGH THE PERIOD BUT
WENT NO LOWER THAN MVFR. FOR THE 30-HOUR KPHL TAF, WE INTRODUCED
SLIGHTLY LOWER CLOUDS AFTER 00Z THURSDAY ALONG WITH THE ARRIVAL OF
SOME LIGHT RAIN.
A SOUTHEASTERLY LOW-LEVEL JET AROUND 2,000 FEET IS FORECAST TO
STRENGTHEN MAINLY STARTING EARLY WEDNESDAY EVENING. THE SPEEDS AS OF
NOW ARE FORECAST TO INCREASE TO 30-35 KNOTS SO DID NOT INCLUDE ANY
LOW-LEVEL WIND SHEAR AT THIS POINT.
OUTLOOK...
AS A STORM SYSTEM APPROACHES FROM THE WEST WEDNESDAY NIGHT, THE
CLOUDS WILL CONTINUE TO LOWER ALONG WITH RAIN OVERSPREADING THE AREA
FROM WEST TO EAST. THIS INITIAL BATCH OF RAIN SHOULD BE ON THE
LIGHTER SIDE THEREFORE MAINLY JUST LOWERING CEILINGS SHOULD BE THE
MAIN IMPACT. A SOUTH-SOUTHEAST LOW-LEVEL JET IS FORECAST TO
STRENGTHEN QUITE A BIT LATER WEDNESDAY NIGHT AND ESPECIALLY
THURSDAY, AND LOW LEVEL WIND SHEAR WILL BECOME A CONCERN. THIS MAY
ALSO ALLOW FOR GUSTY SURFACE WINDS ESPECIALLY CLOSER TO THE COAST
LATER WEDNESDAY NIGHT THROUGH THURSDAY. THE HEAVIEST RAIN LOOKS TO
OCCUR THURSDAY AFTERNOON AND THE FIRST HALF OF THURSDAY NIGHT WITH
EVEN A FEW EMBEDDED THUNDERSTORMS POSSIBLE. THE ENTIRE SYSTEM IS
FORECAST TO BE EXITING TO OUR EAST FRIDAY MORNING, THEREFORE A WIND
SHIFT TO THE WEST/NORTHWEST WILL OCCUR AND POTENTIALLY BE GUSTY
THROUGH FRIDAY. THE NEXT SYSTEM, A CLIPPER, MOVES THROUGH WITH AN
INCREASE IN CLOUDS BUT A LOW CHANCE OF PRECIPITATION. THE ASSOCIATED
COLD FRONT SWEEPS THROUGH BY SUNDAY MORNING WITH A POTENTIALLY GUSTY
NORTHWESTERLY WIND IN ITS WAKE.
&&
.MARINE...
RATHER TRANQUIL CONDS ON THE AREA WATERS WILL BEGIN TO TAKE A TURN
FOR THE WORSE AND SCA FLAGS HAVE BEEN RAISED ON THE OCEAN FRONT
BEGINNING LATE TONIGHT AND ON DELAWARE BAY ON WEDNESDAY. AN
INCREASING ELY FLOW AHEAD OF THE APPROACHING STORM WILL CAUSE AN
INCREASE IN SEAS TO SCA CONDS TONIGHT. THIS WILL HAVE LESS OF AN
IMPACT ON DEL BAY, SO HAVE OPTED TO HOLD OFF THE START TIME OF THE
SCA THERE. THEN BY WEDNESDAY, ELY FLOW WILL CONTINUE TO INCREASE
AND WIND SPEEDS WILL APPROACH SCA VALUES AS WELL, SO THIS WILL BE
A LONG DURATION SCA, EXTENDING THROUGH THURSDAY EARLY EVENING. IT
IS ALSO POSSIBLE THAT GALE CONDS MAY BE REACHED DURG A PORTION OF
THE SCA TIME FRAME, BUT LATER SHIFTS CAN EVALUATE THE NECESSITY OF
ANY GALE PRODUCTS.
WINDS SHOULD BEGIN TO SUBSIDE BY FRIDAY NIGHT.
&&
.HYDROLOGY...
WE ARE FORECASTING FROM ABOUT TWO TO THREE AND ONE-HALF INCHES OF
PRECIPITATION (MOSTLY RAIN) IN THE WATCH AREA. IF THIS COMES TO
PASS, IT TAKES MANY RIVERS AND STREAMS (SMALLER AND LARGER) TO
FLOOD STAGE. THE PASSAIC RIVER WOULD NOT RECEDE BELOW FLOOD STAGE
AT SOME LOCATIONS BEFORE RISES FROM THIS EVENT BEGIN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
PAZ054-055-060>062-067>071.
NJ...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
NJZ001-007>010-012-013-015-017>019.
DE...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
DEZ001.
MD...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 6 PM EST THURSDAY
FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 1 PM WEDNESDAY TO 6 PM EST THURSDAY
FOR ANZ430-431.
&&
SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...GORSE
AVIATION...GORSE
MARINE...NIERENBERG
HYDROLOGY...DELISIHazardous weather outlook, Mar 8, 4:03 PM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 403 PM EST TUE MAR 8 2011 NJZ001-PAZ054-055-092100- SUSSEX-CARBON-MONROE- 403 PM EST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A WINTRY MIX IS POSSIBLE OVER PORTIONS OF THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001-MDZ008-NJZ007>010-012-013-015-017>019-PAZ060>062-067>071- 092100- NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 403 PM EST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002>004-MDZ012-015-019-020-NJZ014-016-020>027-092100- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 403 PM EST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WITH POTENTIALLY HEAVY RAIN IS POSSIBLE AROUND THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-092100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 403 PM EST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 6 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALES ARE POSSIBLE FOR A TIME BEGINNING AROUND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-092100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 403 PM EST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 6 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALES ARE POSSIBLE FOR A TIME BEGINNING AROUND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:41 PM EST | Coastal Flood Watch | PHI | Delaware, Philadelphia | 24 hr |
| Mar 9, 11:45 AM EST | River Flood Warning | PHI | Morris | 4 days |
| Mar 9, 3:37 PM EST | Gale Watch | PHI | 12 hr |
Nearby
Winter Weather Advisories in Pennsylvania, 2011Winter Weather Advisories in New Jersey, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.